Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 105, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 28, 2003, 2:13 PM CDT for Laclede County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2003, 2:13 PM CDT (19:13 UTC)
- Expired
- Apr 28, 2003, 3:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Laclede County, MO
The radar
The Springfield radar (KSGF), 84 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -341 J/kg
- Mixed-layer LCL
- 1785 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
546 WUUS53 KSGF 281913 SVRSGF MOC105-282000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 213 PM CDT MON APR 28 2003 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LACLEDE COUNTY IN MISSOURI * UNTIL 300 PM CDT * AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES EAST OF CONWAY...OR 9 MILES SOUTH OF LEBANON...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... LACLEDE COUNTY. THE TOWNS OF MORGAN...TWIN BRIDGES...COMPETITION...FALCON AND LYNCHBURG ARE ALSO IN THE PATH OF THIS STORM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS OR INSIDE A VEHICLE IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3762 9273 3746 9269 3745 9227 3764 9226 $$ CRAMER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 11:32 AM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Apr 28, 11:32 AM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1132 AM CDT MON APR 28 2003 IN THE SHORT TERM...FRONTAL BOUNDARY HAS PUSHED SOUTH INTO THE SOUTHEAST KANSAS AND CENTRAL MO LATE THIS MORNING. THIS PUSH SOUTH WAS AIDED BY LAST NIGHTS CONVECTIVE COMPLEX OVER NORTHERN MO. TEMPERATURES/DEWPOINT SOUTH OF THE FRONT INDICATE THAT WE SHOULD BE ABLE TO EASILY OVERCOME CAP AT 900 MB THAT WAS PRESENT ON THE SGF 12Z SOUNDING. CUMULUS FIELD ALREADY DEVELOPING AHEAD OF THE BOUNDARY IN SOUTHEAST KS AND SW MO. PROGGED SOUNDING INDICATE CAPES OF 2500 J/KG OFF THE MESOETA SOUNDING THIS AFTERNOON SEEMS VERY REASONABLE. WOULD LOOK FOR REDEVELOPMENT ALONG THE BOUNDARY. MAIN THREATS ARE WIND AND HAIL GIVEN FAIRLY UNIMPRESSIVE WIND PROFILE. ...EXTENDED FORECAST DISCUSSION... FRONT WILL PUSH THROUGH THE AREA THU AS SHORTWAVE MOVES THROUGH THE NORTHERN PLAINS. HIGH PRESSURE BUILDS INTO THE AREA FRI AND SAT. PRESENT FORECAST HAS A GOOD HANDLE ON THIS. ADDED RAIN CHANCES TO LATE DAY 6 AND DAY 7 (SUNDAY NIGHT AND MONDAY). BOTH THE ECMWF AND 00Z GFS MOVE A STRONG STORM SYSTEM INTO THE PLAINS LATE IN THE WEEKEND. GFS IS ESPECIALLY IMPRESSIVE WITH THIS SYSTEM BY MONDAY. .SGF... MO...NONE. KS...NONE. DSA
Hazardous weather outlook, Apr 28, 1:00 PM CDT, 1 hour 13 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT MON APR 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED SEVERE THUNDERSTORMS WITH ONE INCH HAIL AND WIND GUSTS OF 60 MPH. AREAS AFFECTED AND TIMING: THE BEST CHANCE FOR SEVERE WEATHER WILL OCCUR ALONG AND SOUTH OF A FRONTAL BOUNDARY THAT EXTENDS FROM JUST SOUTH OF CHANUTE KANSAS EAST TO BOLIVAR AND SALEM. THE SEVERE THREAT TIMING WILL BE FROM 2 TO 10 PM. DISCUSSION: A SLOW MOVING FRONT WILL REMAIN OVER THE AREA THIS AFTERNOON AND THIS EVENING...EXTENDING FROM SOUTHEAST KANSAS INTO SOUTH CENTRAL MISSOURI. DAYTIME HEATING AND INCREASED LOW LEVEL MOISTURE SOUTH OF THE FRONT HAS CAUSED THE ATMOSPHERE TO BECOME INCREASINGLY UNSTABLE...ESPECIALLY OVER SOUTHEAST KANSAS AND SOUTHERN MISSOURI. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE SURFACE BOUNDARY THIS AFTERNOON AND CONTINUE THIS EVENING. THE MAIN STORM THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG TO SEVERE THUNDERSTORMS MAY BE POSSIBLE AGAIN TUESDAY AS THE FRONT STARTS TO LIFT BACK TO THE NORTH. A STORM SYSTEM WILL MOVE THROUGH NORTHEAST THROUGH THE CENTRAL PLAINS WEDNESDAY AND INTO IOWA ON THURSDAY. THE COLD FRONT ASSOCIATED WITH THIS STORM SYSTEM WILL BRING THE CHANCE FOR ANOTHER ROUND OF STORMS ON THURSDAY. ANOTHER STORM SYSTEM WILL BRING ADDTIONAL RAIN AND THUNDERSTORMS SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT PERSONNEL SHOULD CONTINUE TO MONITOR THE UNFOLDING WEATHER SITUATION THIS AFTERNOON. SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND THIS EVENING...ESPECIALLY ALONG AND SOUTH OF THE FRONTAL BOUNDARY. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF DSA
In the hours before
Local storm report, Apr 28, 8:24 AM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0824 AM CDT MON APR 28 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0812 AM STOVER MO .75 INCH HAIL
04/28/03 MORGAN REPORTED BY POST OFFICE
PERSONNEL.Local storm report, Apr 28, 8:53 AM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0853 AM CDT MON APR 28 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0812 AM STOVER MO .75 INCH HAIL
04/28/03 MORGAN REPORTED BY POST OFFICE
PERSONNEL.
0835 AM FLORENCE MO .88 INCH HAIL
04/28/03 MORGAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 8:08 AM CDT | Severe Thunderstorm Warning | SGF | Morgan | 37 min |
| Apr 28, 9:54 AM CDT | Severe Thunderstorm Warning | SGF | Miller | 21 min |
| Apr 28, 2:38 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 52 min |
| Apr 28, 2:45 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 45 min |
| Apr 28, 2:47 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 58 min |
| Apr 28, 3:43 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 62 min |
| Apr 28, 4:16 PM CDT | Flash Flood Warning | SGF | Texas | 3 hr |
| Apr 28, 4:28 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 62 min |
| Apr 28, 4:40 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 65 min |
| Apr 28, 4:43 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 62 min |
| Apr 28, 5:14 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 46 min |
| Apr 28, 5:24 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 66 min |
| Apr 28, 5:32 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 58 min |
| Apr 28, 5:39 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 66 min |
| Apr 28, 5:43 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 62 min |
| Apr 28, 5:47 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 58 min |
| Apr 28, 6:36 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell | 54 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.